Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Throat tightening sensation post eating, trouble breathing. History of heartburn, reflux problem. How to treat LPR?

Hi....I am suffering from reflux problems for about a year....earlier i used to get only heartbun from my reflux....but now a days it seems my problem is getting worse....nowdays after having meal...I feel the sensation of throat tighness which is very scary...and somtimes it causes trouble breathing too....after some research I have found thar my problem is LPR and not GERD ....Can you suggest me what are the options I can try to get relief from all these troubles????
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Sorry to hear that your problem has persisted over a year. I am sure you
were prescribed some medications to control the acidity such as a H-2 blocker
or a proton pump inhibitor. Examples are drugs such as Zantac (Ranitidine)
or Nexium (Esomeprazole) which is more effective in controlling acidity.
LPR (Laryngopharyngeal reflux) can cause throat problems and also cough
especially at night times. Taking the medications at appropriate times is
very important. Try to stay away from dairy products, alcohol, carbonated
drinks and smoking ,if you are one. Try to avoid eating close to bed time.
Also keep your head of the bed elevated. Talk to your digestive disease
specialist about endoscopic examination if you have not had one.
Good luck.
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor